MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET; PEN NEEDLE

HTL-STREFA S.A. DROPLET; PEN NEEDLE
Model Number 31G X 5MM
Medical Device Problem Codes Dull, Blunt (2407); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
User injects 54 units of levemere (each with the corresponding pen) 1x per day.He called in stating that these pen needle are dull and they don't inject his full dosage either.He has to use b/t 4-5 pen needles each time he injects.He does not reuse pen needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis of the archival sample was conducted on 2021-01-20 for compliance with the parameters established in product specifications zn-2014/htl- 810.02, rev.23.During testing, particular attention was paid to needle position on the non-patient end, needle patency and quality of needle blade.No deviations such as bent needles, dull needle, nonaxiality or others which could cause the defect under complaint were observed.No deviations were observed in the archival sample which could cause the defect under complaint - the product meets the requirements of product specifications.The pen needles have been broken and bend from non-patient end when the pen needle is incorrectly assembled onto the injection device which can cause problems with dosing drug.Evidence of improper winding is the characteristic bend of a broken cannula, matching the tip of the threaded pen, and marks on the inside of the hub of the pen needle.Additionally, before the destructive tests 10 randomly selected pen needles from the sample were assembled on the pen injector.With every assembly attempt, droplets on the cannula were observed and injection of the applied dose can be seen, which is visible on the paper and confirms the correctness of the pen needle assembly on the pen and the patency of the needles.Disassembly and verification of needles on the non-patient end also did not confirm the defect under complaint.In addition, the quality of the blades was checked in the samples provided from the customer.No deviations were found the most likely cause of the defect under complaint- problem with drug dose delivery is incorrect (non-axial or pushing for "click") of the pen needle on the pen injector device.

Brand Name
DROPLET
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
MDR Report Key11264635
Report Number9613304-2021-00003
Device Sequence Number4532728
Product Code FMI
UDI-Device Identifier05907996092680
UDI-Public(01)05907996092680(17)250701(10)A46T9
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2025
Device Model Number31G X 5MM
Device Catalogue Number8314
Device Lot NumberA46T9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1